Alert archive / Indiana / River Flood Warnings in 2009
River Flood Warning 183, NWS Indianapolis, IN
NWS Indianapolis, IN issued this river flood warning at Oct 29, 2009, 4:45 PM EDT for Daviess County, Greene County, Knox County, Indiana. It took effect at Nov 1, 2009, 4:00 PM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 29, 2009, 4:45 PM EDT (20:45 UTC)
- In effect from
- Nov 1, 2009, 4:00 PM EST
- Expired
- Oct 30, 2009, 11:22 AM EDT
- In force
- Issued by
- NWS Indianapolis, IN
- Flood severity
- Minor
Counties Daviess County, IN, Greene County, IN, Knox County, IN
The radar
The Evansville,IN radar (KVWX), 79 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point White River (IN) at Elliston (ELLI3).
- Action stage
- 14 ft
- Minor stage
- 18 ft
- Moderate stage
- 25 ft
- Major stage
- 29 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS43 KIND 292045 FLWIND FLOOD WARNING NATIONAL WEATHER SERVICE INDIANAPOLIS IN 445 PM EDT THU OCT 29 2009 ...THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A FLOOD WARNING FOR PORTIONS OF THE FOLLOWING RIVERS IN CENTRAL AND SOUTHERN INDIANA... WHITE RIVER...WABASH RIVER... .LOWLAND FLOODING WILL DEVELOP ALONG THE WHITE RIVER IN THE GREENE...DAVIESS AND KNOX COUNTIES IN CENTRAL AND SOUTHERN INDIANA SUNDAY. FLOOD LEVELS WILL RANGE UP TO 2.2 FEET ABOVE FLOOD STAGE. ON THE WABASH RIVER FLOODING WILL DEVELOP FROM MONTEZUMA DOWNSTREAM TO MOUNT CARMEL SATURDAY NIGHT. FLOOD LEVELS WILL RANGE UP TO 3.2 FEET ABOVE FLOOD STAGE. SIGNIFICANT FLOODING IS NOT EXPECTED ALONG THE WHITE OR WABASH RIVERS. FLOODING WILL AFFECT SOME LOCAL AND STATE ROADS...LOW AGRICULTURAL LAND AND SOME RIVER PARKS. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...MOTORISTS SHOULD NEVER DRIVE INTO FLOOD WATER. TURN AROUND AND GO ANOTHER WAY. KEEP CHILDREN AWAY FROM FLOODED AREAS. RECREATIONAL AND AGRICULTURAL INTERESTS SHOULD REMAIN ALERT TO CHANGING RIVER CONDITIONS. FOR DETAILED FLOOD INFORMATION GO TO WEATHER.GOV/IND ON THE WEB. FROM THE BLUE MENU BAR ON THE LEFT SIDE OF THE PAGE...CLICK ON RIVERS AND LAKES. && INC027-055-083-302045- /O.NEW.KIND.FL.W.0183.091101T2100Z-091103T0600Z/ /ELLI3.1.ER.091101T2100Z.091102T0500Z.091102T1800Z.NO/ 445 PM EDT THU OCT 29 2009 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * FLOOD WARNING FOR THE WHITE RIVER AT ELLISTON. * FROM SUNDAY AFTERNOON UNTIL MONDAY EARLY AFTERNOON. * FLOOD STAGE IS 18.0 FEET. * FORECAST...THE RIVER WILL RISE TO NEAR 18.2 FEET LATE SUNDAY NIGHT. * AT 18.0 FEET...RIVER APPROACHING RIVER ROAD NORTH OF GREENE CR 150 W. SOME LOW LYING AGRICULTURAL LAND BEGINS TO FLOOD. $$ INC027-051-083-125-302044- /O.NEW.KIND.FL.W.0184.091102T0100Z-000000T0000Z/ /FREI3.1.ER.091102T0100Z.091103T0000Z.000000T0000Z.NO/ 445 PM EDT THU OCT 29 2009 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * FLOOD WARNING FOR THE WHITE RIVER AT EDWARDSPORT. * FROM SUNDAY EVENING UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 7:00 AM THURSDAY THE STAGE WAS 8.0 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 15.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY SUNDAY EVENING AND CONTINUE TO RISE TO NEAR 16.2 FEET BY LATE MONDAY NIGHT. * AT 16.0 FEET...OLD VINCENNES ROAD AND RESIDENTIAL PROPERTY IN THIS AREA BEGIN TO FLOOD. FLOODING OF LOW AGRICULTURAL FIELDS OCCURS ALONG PORTIONS OF THE RIVER. $$ ILC185-INC027-051-083-125-302044- /O.NEW.KIND.FL.W.0185.091101T1912Z-091105T1500Z/ /PTRI3.1.ER.091101T1912Z.091103T1100Z.091105T0300Z.NO/ 445 PM EDT THU OCT 29 2009 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * FLOOD WARNING FOR THE WHITE RIVER AT PETERSBURG. * FROM SUNDAY AFTERNOON TO THURSDAY NOVEMBER 05...OR UNTIL THE WARNING IS CANCELLED. * AT 3:00 PM THURSDAY THE STAGE WAS 10.4 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 16.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY SUNDAY AFTERNOON AND CONTINUE TO RISE TO NEAR 18.2 FEET BY TUESDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY WEDNESDAY EVENING. * AT 19.0 FEET...LOW BOTTOMLANDS FLOOD AND FLOODING BEGINS ON HIGHER BOTTOMLANDS. STATE ROAD 257 BEGINS TO FLOOD IF SHOALS GAGE READING IS BETWEEN 15 AND 17 FEET. PRIVATE LEVEES MAY BE OVERTOPPED IN MANY CASES. $$ ILC185-INC051-083-302044- /O.NEW.KIND.FL.W.0186.091102T2100Z-000000T0000Z/ /HAZI3.1.ER.091102T2100Z.091103T1200Z.000000T0000Z.NO/ 445 PM EDT THU OCT 29 2009 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * FLOOD WARNING FOR THE WHITE RIVER AT HAZLETON. * FROM MONDAY AFTERNOON UNTIL AT LEAST TUESDAY MORNING. * FLOOD STAGE IS 16.0 FEET. * FORECAST...THE RIVER WILL RISE TO NEAR 18.0 FEET TUESDAY MORNING. * AT 18.0 FEET...FLOODWATERS COVER MUCH LOW GROUND IN AGRICULTURAL SEASON. LOW LYING OIL FIELDS...POTTSVILLE ROAD AND POSSIBLY A FEW OTHER LOW RURAL ROADS FLOOD. HIGH WATER ISOLATES POTTSTOWN, A RIVER CABIN COMMUNITY. $$ INC121-165-167-302044- /O.NEW.KIND.FL.W.0187.091031T2000Z-091104T1000Z/ /MTZI3.1.ER.091031T2000Z.091101T1700Z.091103T2200Z.NO/ 445 PM EDT THU OCT 29 2009 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * FLOOD WARNING FOR THE WABASH RIVER AT MONTEZUMA. * FROM SATURDAY AFTERNOON TO LATE TUESDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 1:00 PM THURSDAY THE STAGE WAS 7.8 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 14.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY SATURDAY AFTERNOON AND CONTINUE TO RISE TO NEAR 17.2 FEET BY SUNDAY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY TUESDAY AFTERNOON. * AT 18.0 FEET...MONTEZUMA AGRICULTURAL LEVEE IS OVERTOPPED. FOURTEEN HUNDRED ACRES OF LOW BOTTOMLANDS FLOOD. LOWEST BOTTOMLANDS FLOOD. $$ ILC023-033-INC153-167-302044- /O.NEW.KIND.FL.W.0188.091101T0400Z-091105T0051Z/ /HUFI3.1.ER.091101T0400Z.091102T0600Z.091104T1251Z.NO/ 445 PM EDT THU OCT 29 2009 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * FLOOD WARNING FOR THE WABASH RIVER AT TERRE HAUTE. * FROM LATE SATURDAY NIGHT TO WEDNESDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 2:00 PM THURSDAY THE STAGE WAS 6.4 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 14.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY LATE SATURDAY NIGHT AND CONTINUE TO RISE TO NEAR 15.3 FEET BY MONDAY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY WEDNESDAY MORNING. * AT 16.0 FEET...LOWEST RIVER CABINS ACROSS FROM THE WABASH GENERATING STATION BEGIN TO FLOOD. FLOODING OF AGRICULTURAL LAND ALONG U.S. 63 NORTH OF TERRE HAUTE, WEST BANK OF RIVER AND IN SOUTHWEST VIGO COUNTY OCCURS. COUNTY ROADS FLOOD IN SOUTHWEST VIGO COUNTY. $$ ILC033-101-INC083-153-302044- /O.NEW.KIND.FL.W.0189.091101T0800Z-091105T2100Z/ /HUTI2.1.ER.091101T0800Z.091104T0600Z.091105T0900Z.NO/ 445 PM EDT THU OCT 29 2009 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * FLOOD WARNING FOR THE WABASH RIVER AT HUTSONVILLE. * FROM SUNDAY MORNING UNTIL THURSDAY MORNING. * AT 6 AM THURSDAY THE STAGE WAS...10.5 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 16.0 FEET. * FORECAST TO RISE ABOVE FLOOD STAGE BY SUNDAY MORNING AND CONTINUE TO RISE TO NEAR 17.6 FEET BY LATE TUESDAY NIGHT. THE RIVER WILL FALL BELOW FLOOD STAGE BY THURSDAY MORNING. * AT 18.0 FEET...SEEP WATER OCCURS BEHIND LEVEES ON INDIANA SIDE. HUTSON CREEK BEGINS TO OVERFLOW FROM BACKWATER. OLD DARWIN ROAD AND A FEW RURAL ROADS IN EASTERN CLARK AND CRAWFORD COUNTIES IN ILLINOIS ARE IMPASSABLE. LOW AGRICULTURAL LAND FLOODS. $$ ILC033-101-INC083-153-302044- /O.NEW.KIND.FL.W.0190.091101T1500Z-000000T0000Z/ /RVTI3.1.ER.091101T1500Z.091104T0600Z.000000T0000Z.NO/ 445 PM EDT THU OCT 29 2009 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * FLOOD WARNING FOR THE WABASH RIVER AT RIVERTON. * FROM SUNDAY MORNING UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 2:00 PM THURSDAY THE STAGE WAS 8.9 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 15.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY SUNDAY MORNING AND CONTINUE TO RISE TO NEAR 16.1 FEET BY WEDNESDAY AFTERNOON. * AT 16.0 FEET...SOME AGRICULTURAL LANDS UNDERWATER. A FEW RURAL ROADS IN CRAWFORD COUNTY, ILLINOIS CLOSE AS WATER BACKS UP MINNOW SLOUGH. HIGH WATER AFFECTS CAMPGROUND AT LEAVERTON PARK IN PALESTINE. WATER LEVEL IS AT THE TOP OF MOST MAKESHIFT LEVEES. $$ ILC047-059-185-193-INC051-083-129-302044- /O.NEW.KIND.FL.W.0191.091103T1000Z-000000T0000Z/ /MCRI2.1.ER.091103T1000Z.091105T0000Z.000000T0000Z.NO/ 445 PM EDT THU OCT 29 2009 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * FLOOD WARNING FOR THE WABASH RIVER AT MOUNT CARMEL. * FROM LATE MONDAY NIGHT UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 3:00 PM THURSDAY THE STAGE WAS 11.1 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 19.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY LATE MONDAY NIGHT AND CONTINUE TO RISE TO NEAR 19.8 FEET BY THURSDAY NOVEMBER 05. * AT 20.0 FEET...RIVER IS BANKFULL IN ALL LOCATIONS. ALL OIL FIELD PRODUCTION CEASES WITH THE EXCEPTION OF PUMPING UNITS ON SUBSTRUCTURES. ACCESS TO THESE ARE BY BOAT ONLY. AGRICULTURAL LOSSES INCREASE DRAMATICALLY. FARMERS MOVE LIVESTOCK TO HIGHER GROUND. CITY OF MOUNT CARMEL LEAVES FLOOD GATES B AND C IN YEAR ROUND. $$
1 follow-up statement
000 WGUS83 KIND 301522 FLSIND FLOOD STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1122 AM EDT FRI OCT 30 2009 ...THE FLOOD WARNING IS NO LONGER IN EFFECT FOR PORTIONS OF THE FOLLOWING RIVERS IN INDIANA... WHITE RIVER AND WABASH RIVER .HEAVY RAINFALL IS NOT EXPECTED TO BE WIDESPREAD AND WATER LEVELS ON PORTIONS OF THE WHITE RIVER AND LOWER WABASH RIVER ARE NO LONGER EXPECTED TO REACH FLOOD STAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...ALWAYS KEEP CHILDREN AWAY FROM AREAS OF HIGH WATER. RECREATIONAL AND AGRICULTURAL INTERESTS SHOULD REMAIN ALERT TO CHANGING RIVER CONDITIONS. FOR DETAILED FLOOD INFORMATION GO TO WEATHER.GOV/IND ON THE WEB. FROM THE BLUE MENU BAR ON THE LEFT SIDE OF THE PAGE...CLICK ON RIVERS AND LAKES. && INC027-055-083-301552- /O.CAN.KIND.FL.W.0183.000000T0000Z-091103T0600Z/ /ELLI3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 1122 AM EDT FRI OCT 30 2009 THE FLOOD WARNING IS CANCELLED FOR THE WHITE RIVER AT ELLISTON. * AT 8:33 AM FRIDAY THE STAGE WAS 10.7 FEET. * FLOOD STAGE IS 18.0 FEET. * FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 16.1 FEET SUNDAY AFTERNOON. $$ INC027-051-083-125-301552- /O.CAN.KIND.FL.W.0184.000000T0000Z-091030T1522Z/ /FREI3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 1122 AM EDT FRI OCT 30 2009 THE FLOOD WARNING IS CANCELLED FOR THE WHITE RIVER AT EDWARDSPORT. * AT 7:00 AM FRIDAY THE STAGE WAS 7.8 FEET. * FLOOD STAGE IS 15.0 FEET. * FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 13.8 FEET MONDAY EVENING. $$ ILC185-INC027-051-083-125-301552- /O.CAN.KIND.FL.W.0185.000000T0000Z-091105T1500Z/ /PTRI3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 1122 AM EDT FRI OCT 30 2009 THE FLOOD WARNING IS CANCELLED FOR THE WHITE RIVER AT PETERSBURG. * AT 10:00 AM FRIDAY THE STAGE WAS 10.6 FEET. * FLOOD STAGE IS 16.0 FEET. * FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 15.6 FEET MONDAY EVENING. $$ ILC185-INC051-083-301552- /O.CAN.KIND.FL.W.0186.000000T0000Z-091030T1522Z/ /HAZI3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 1122 AM EDT FRI OCT 30 2009 THE FLOOD WARNING IS CANCELLED FOR THE WHITE RIVER AT HAZLETON. * FLOOD STAGE IS 16.0 FEET. * FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 14.9 FEET WEDNESDAY MORNING. $$ INC121-165-167-301552- /O.CAN.KIND.FL.W.0187.000000T0000Z-091104T1000Z/ /MTZI3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 1122 AM EDT FRI OCT 30 2009 THE FLOOD WARNING IS CANCELLED FOR THE WABASH RIVER AT MONTEZUMA. * AT 9:00 AM FRIDAY THE STAGE WAS 7.6 FEET. * FLOOD STAGE IS 14.0 FEET. * FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 13.5 FEET SUNDAY EVENING. $$ ILC023-033-INC153-167-301552- /O.CAN.KIND.FL.W.0188.000000T0000Z-091105T0051Z/ /HUFI3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 1122 AM EDT FRI OCT 30 2009 THE FLOOD WARNING IS CANCELLED FOR THE WABASH RIVER AT TERRE HAUTE. * AT 10:00 AM FRIDAY THE STAGE WAS 6.1 FEET. * FLOOD STAGE IS 14.0 FEET. * FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 12.6 FEET LATE SUNDAY NIGHT. $$ ILC033-101-INC083-153-301552- /O.CAN.KIND.FL.W.0189.000000T0000Z-091105T2100Z/ /HUTI2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 1122 AM EDT FRI OCT 30 2009 THE FLOOD WARNING IS CANCELLED FOR THE WABASH RIVER AT HUTSONVILLE. * AT 8:00 AM FRIDAY THE STAGE WAS 9.9 FEET. * FLOOD STAGE IS 16.0 FEET. * FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 15.6 FEET SUNDAY EVENING. $$ ILC033-101-INC083-153-301552- /O.CAN.KIND.FL.W.0190.000000T0000Z-091030T1522Z/ /RVTI3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 1122 AM EDT FRI OCT 30 2009 THE FLOOD WARNING IS CANCELLED FOR THE WABASH RIVER AT RIVERTON. * AT 10:00 AM FRIDAY THE STAGE WAS 8.4 FEET. * FLOOD STAGE IS 15.0 FEET. * FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 14.0 FEET LATE SUNDAY NIGHT. $$ ILC047-059-185-193-INC051-083-129-301552- /O.CAN.KIND.FL.W.0191.000000T0000Z-091030T1522Z/ /MCRI2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 1122 AM EDT FRI OCT 30 2009 THE FLOOD WARNING IS CANCELLED FOR THE WABASH RIVER AT MOUNT CARMEL. * AT 9:00 AM FRIDAY THE STAGE WAS 10.7 FEET. * FLOOD STAGE IS 19.0 FEET. * FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 16.5 FEET WEDNESDAY MORNING. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Oct 29, 1:50 PM EDT, 2 hours 55 minutes earlier.
Area forecast discussion, Oct 29, 1:50 PM EDT, 2 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 150 PM EDT THU OCT 29 2009 .DISCUSSION...STRONG LOW PRES WAS FOUND ACRS OK EARLY THIS AFTERNOON AND HIGH PRES WAS FOUND ACRS THE EASTERN GRT LKS AND QUEBEC. RADAR MOSAICS SHOW BANDS OF RA OVR THE MISSISSIPPI RVR VALLEY...WRN KY AND WRN TN...PUSHING NORTHEAST. DEWPOINT TEMPS WERE AROUND 50 ACRS CENTRAL INDIANA AND SFC WINDS WERE OUT OF THE SE. MAIN FORECAST CHALLENGE WL BE PCPN CHCS. MODELS AGREE ON AN ACTIVE WX PERIOD THE NEXT 36-48 HRS. HIGHLY AMPLIFIED UPPER TROUGH OVR THE WRN PLAINS IS EXPECTED TO SLIDE EAST AND PUSH ACRS INDIANA ON SATURDAY. STRONG DYNAMICS WL EASILY FORCE PCPN WITH THIS SYSTEM AND A RAINY PERIOD IS EXPECTED. AS THE MODELS ARE IN PRETTY GOOD AGREEMENT WL THE OVERALL PATTERN...WL USE A BLEND. MODERATE ISENTROPIC LIFT SEEN TONIGHT ON THE NAM 305K ISENTROPIC SFC. VERY MOIST AIR MASS WL BE IN PLACE AS SPECIFIC HUMIDITIES OVER 9 G/KG ARE IN PLACE. HOWEVER THE REAL DRIVER TONIGHT WL BE THE STRONG LLJ EXPECTED TO NOSE THROUGH THE WABASH VALLEY. NAM AND GFS HINTING AT 70 KNTS. TIME SECTIONS CONFIRM WITH GOOD VV AND FORECAST SOUNDINGS ALSO SHOW SATURATION THROUGH THE COLUMN BY 06Z. HENCE WL TRY TO START THE EVENING OFF DRY...BUT EXPECT THE ONSET OF RA LATE THIS EVENING. AS FOR LOW TEMPS...WL LEAN TOWARD EXPECTED WETBULBS GIVEN THE EXPECTED PCPN ONSET. LLJ EXITS ON FRI MORNING...HOWEVER PLENTY OF MOISTURE IS EXPECTED TO REMAIN IN THE COLUMN IN THE WARM...MOIST SOUTHERLY FLOW AHEAD OF THE APPROACHING UPPER TROUGH. FURTHERMORE...LOWER LVL Q VECTOR CONVERGENCE REMAINS STRONG. THUS WL CONTINUE HIGH POPS FOR THE DAY...ALTHOUGH ATTM I WOULD NOT RULE OUT A BREAK IN THE PCPN PRIOR TO FROPA WHICH SHOULD OCCUR SOMETIME ON FRI EVENING. GIVEN THE EXPECTED CLOUDS AND RAIN WL LEAN TO THE COOLER SIDE OF THE MAVMOS FOR HIGHS. COLD FRONT WL PUSH ACRS INDIANA ON FRI NIGHT. STRONG CAA SEEN AT H8 WITH THIS SYS AS H8 TEMPS FALL TO NEAR 0C BY SAT MORNING. PCPN SHOULD END 1-2 HRS AFT FROPAS AS DRIER AND COLDER AIR BEGINS TO PUSH ACRS THE STATE AND WL TAPER POPS OFF AFT 06Z SAT TO ACCOUNT FOR THIS. WL STILL NEED HIGH POPS WITH THIS STRONG FRONT THOUGH...ESPECIALLY ACRS THE EASTERN PARTS OF THE FA AS THE FRONT WL BE PASSING THOSE LOCATIONS LAST AND CHCS FOR PCPN AFT 00Z ARE GREATEST. GIVEN THE EXPECTED CAA WL LEAN TO THE COOLER SIDE OF MAVMOS. STRONG MID LVL SUBSIDENCE APPEARS TO BE IN PLACE ON SAT...HOWEVER TIME HEIGHT SECTIONS CONTINUE TO SHOW ABUNDANT LOWER LVL MOISTURE. THUS WL KEEP CLOUDY SKIES ACRS THE AREA AND LEAN COLDER ON HIGH TEMPS AS H8 TEMPS WL LINGER NEAR 0C. WITH LIMITED FORCING WL KEEP PCPN MENTION OUT...HOWEVER AN ISOLATED SPRINKLE WL BE POSSIBLE BUT AT THIS TIME IS NOT WORTH A MENTION. GEM/NAM/GFS DIFFERING ON THE PCPN CHCS WITH THE TAIL OF THE UPPER SYS ON SAT NIGHT. ATTM NAM KEEPS THIS FEATURE SOUTH OF INDIANA...GFS BRINGS IT TOWARD INDIANA AND GEM SEEMS TO BE A COMPROMISE. GIVEN THE NW UPPER FLOW EXPECTED...THE GFS NRN PROPAGATION AND EVOLUTION OF THIS FEATURE SEEMS ODD. FOR NOW WL LEAN TOWARD THE DRIER SOLUTION...BUT STICK CLOSE TO MAVMOS LOWS AS THEY SEEM REASONABLE GIVEN THE COLD H8 TEMPS. ATTM WL HOLD OFF ON ANY FLOOD WATCHES AND HOURLY FFG VALUES ARE 1.5 TO 2 INCHES AND 12-24 HR VALUES ARE GENERALLY 2-4 INCHES. SINCE THIS RAIN IS EXPECTED TO BE A SLOW BUT CONTINUAL EVENT...ATTM...NOT EXPECTING WIDESPREAD AERIAL FLOODING TO BECOME A PROBLEM. AS FOR THE EXTENDED...THE QUICK MOVING PATTERN ALOFT WILL CONTINUE THROUGH NEXT WEEK BRINGING TWO MORE QUICK HITTING UPPER SYSTEMS ACRS INDIANA AND THE GRT LKS. ATTM...ECMWF AND GFS AGREE THAT THE FIRST SYSTEM WL PUSH ACRS MONDAY NIGHT AND EARLY TUESDAY MORNING...WHILE A SECOND AND WEAKER SYSTEM ARRIVES FOR WEDNESDAY. ATTM NEITHER OF THESE SYSTEMS APPEAR TERRIBLY ORGANIZED...BUT GIVEN THEIR UPPER SUPPORT AT THIS TIME LOW CHC POPS SEEM WARRANTED. AS FOR TEMPS...MODELS SUGGEST SEASONABLE TEMPS TO CONTINUE WITH DRY NW FLOW IN PLACE AND NO BIG INTRUSIONS OF WARM OR COLD AIR. THUS HAVE STUCK CLOSE TO GUIDANCE...PERHAPS TRENDING SLIGHTLY COOLER ON ANY A FEW MORNINGS WHEN HIGH PRES WL BE PLACE AND BETTER RAD COOLING CONDITIONS SHOULD EXIST. && .AVIATION...DISCUSSION FOR THE 18Z TAFS STRONG LOW PRESSURE SYSTEM CURRENTLY CENTERED OVR OK/KS WILL MOVE NE THRU THE PD AND BRING DETERIORATING CONDS TO THE SITES. LARGE RAIN SHIELD TO THE W OVR MUCH OF E IA/W AND C IL/AND WRN KY/TN WILL CONTINUE TO MOVE TO THE NE AND REACH THE SITES LATER THIS EVENING. HAVE TIMED AN INTRO OF VCSH STARTING AROUND 20Z IN THE W AND WORKING E FROM THERE WITH AN EXPLICIT MENTION OF RAIN STARTING A COUPLE OF HOURS LATER AND THIS IS BASED ON CURRENT OBS. CIGS SHUD DROP TO MVFR AS WELL AND AT FURTHER WEST SITES CLOSEST TO THE BEST FORCING SHUD ALSO SEE A PD OF IFR OVRNIGHT. TIMING OF LOWER CIGS AROUND 8 OR 9Z WAS DEDUCED FROM TIME HTS AND FCST SNDINGS. SHUD SEE WINDS START TO INCREASE SIGNIFICANTLY AFTER DAYBREAK TOMORROW AND FOR NOW HAVE INCLUDED GUSTS TO 25KTS BUT THAT MAY BE CONSERVATIVE. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...PUMA AVIATION...CP
Hazardous weather outlook, Oct 29, 2:43 PM EDT, 2 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 243 PM EDT THU OCT 29 2009 INZ021-028>031-035>049-051>057-060>065-067>072-301845- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 243 PM EDT THU OCT 29 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. LOCALLY BUT BRIEF HEAVY RAIN WILL BE POSSIBLE TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. LOCALLY HEAVY RAIN WILL BE POSSIBLE ON FRIDAY AND FRIDAY NIGHT. WINDS ALSO MAY GUST TO 35 MPH ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) PUMA
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 29, 4:45 PM EDT | River Flood Warning | IND | Daviess, Gibson, Knox, Pike | 19 hr |
| Oct 29, 4:45 PM EDT | River Flood Warning | IND | Daviess, Gibson, Knox, Pike | 19 hr |
| Oct 29, 4:45 PM EDT | River Flood Warning | IND | Gibson, Knox | 19 hr |
| Oct 29, 4:45 PM EDT | River Flood Warning | IND | Parke, Vermillion, Vigo | 19 hr |
| Oct 29, 4:45 PM EDT | River Flood Warning | IND | Sullivan, Vigo | 19 hr |
| Oct 29, 4:45 PM EDT | River Flood Warning | IND | Knox, Sullivan | 19 hr |
| Oct 29, 4:45 PM EDT | River Flood Warning | IND | Knox, Sullivan | 19 hr |
| Oct 29, 4:45 PM EDT | River Flood Warning | IND | Gibson, Knox, Posey | 19 hr |
Nearby
River Flood Warnings in Indiana, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.